Format

Send to

Choose Destination
See comment in PubMed Commons below
J Emerg Med. 1998 May-Jun;16(3):437-8.

Lyme disease complicated by the Jarisch-Herxheimer reaction.

Author information

1
The Department of Emergency Medicine, Hospital of Saint Raphael, New Haven, Connecticut 06511, USA.

Abstract

A 31-year-old woman diagnosed with Lyme disease was treated with amoxicillin. One hour after the first antibiotic dose, the patient became acutely ill. She developed hypertension, fever, and rigors. Shortly afterward, she became hypotensive and required fluid resuscitation. This systemic illness, the Jarisch-Herxheimer reaction, was first noted in association with antibiotic therapy for neurosyphilis. Thus, the institution of antibiotic therapy may be complicated by the Jarisch-Herxheimer reaction.

PMID:
9610974
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Elsevier Science
    Loading ...
    Support Center